A space-time finite element approach to Burgers’ equation. (English) Zbl 0574.76053

Numerical methods for nonlinear problems, Vol. 2, Proc. 2nd Int. Conf., Barcelona/Spain 1984, 718-728 (1984).
[For the entire collection see Zbl 0566.00025.]
A space-time finite element method is presented for the numerical solution of the Burgers equation. The method is based on a least-square weak formulation using piecewise linear shape functions. This method is capable of solving the Burgers equation accurately for values of viscosity ranging from very small to large. Numerical results demonstrate the accuracy and the stability of the method.


76Fxx Turbulence
76M99 Basic methods in fluid mechanics


Zbl 0566.00025